Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 75, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Nov 17, 2013, 4:09 PM EST for Calhoun County, Ingham County, Jackson County, Michigan. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 4:09 PM EST (21:09 UTC)
- Expired
- Nov 17, 2013, 5:15 PM EST
- In force
- 66 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, MI, Ingham County, MI, Jackson County, MI
The radar
The Grand Rapids radar (KGRR), 93 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 4:45 PM EST | TORNADO | 3 Nnw Leslie, MI | TORNADO CAUSED EF-0 DAMAGE TO THREE RESIDENCES ALONG WITH TREES AND SEVERAL OUTBUILDINGS. THIS OCCURRED NEAR THE INTERSECTION OF ANNIS AND TUTTLE NEAR LESLIE. ESTIMATED MAXIMUM WIND GUSTS UP TO 70 MPH. PATH LENGTH WAS AROUND ONE QUARTER OF A MILE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS53 KGRR 172109
SVRGRR
MIC025-065-075-172215-
/O.NEW.KGRR.SV.W.0075.131117T2109Z-131117T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 515 PM EST
* AT 408 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TEKONSHA...
AND MOVING EAST NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BABCOCK AND HOMER AROUND 420 PM EST.
ALBION AROUND 425 PM EST.
CONCORD AROUND 430 PM EST.
PARMA AND SPRING ARBOR AROUND 435 PM EST.
SANDSTONE AROUND 440 PM EST.
TOMPKINS AROUND 445 PM EST.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
JACKSON... LANSING... SPRINGPORT...
GRASS LAKE... CONCORD... BROOKLYN...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... TEKONSHA...
ALBION... CLARK LAKE... WATERLOO TWP...
LIBERTY TWP... MICHIGAN CENTER... TOMPKINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 4208 8519 4231 8472 4242 8471 4242 8460
4277 8460 4277 8416 4207 8414
TIME...MOT...LOC 2109Z 239DEG 42KT 4213 8497
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
LAURENS3 follow-up statements
938
WWUS53 KGRR 172146
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
446 PM EST SUN NOV 17 2013
MIC025-065-075-172215-
/O.CON.KGRR.SV.W.0075.000000T0000Z-131117T2215Z/
CALHOUN MI-INGHAM MI-JACKSON MI-
446 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
INGHAM AND SOUTHEASTERN CALHOUN COUNTIES UNTIL 515 PM EST...
AT 439 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAST LANSING TO PARMA TO TEKONSHA...AND MOVING
NORTHEAST AT 55 MPH. THE STRONGEST STORM IN THE LINE WAS LOCATED
AROUND KINNEVILLE AND ONONDAGA.
HAZARD...70 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
JACKSON... LANSING... SPRINGPORT...
GRASS LAKE... CONCORD... BROOKLYN...
WEBBERVILLE... WILLIAMSTON... STOCKBRIDGE...
LESLIE... MASON... TEKONSHA...
ALBION... CLARK LAKE... WATERLOO TWP...
LIBERTY TWP... MICHIGAN CENTER... TOMPKINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 4208 8519 4231 8472 4242 8471 4242 8460
4277 8460 4277 8416 4207 8414
TIME...MOT...LOC 2143Z 235DEG 46KT 4278 8440 4231 8459
4212 8488
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
MEADE235
WWUS53 KGRR 172208
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
508 PM EST SUN NOV 17 2013
MIC025-172216-
/O.CAN.KGRR.SV.W.0075.000000T0000Z-131117T2215Z/
CALHOUN MI-
508 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
HOWEVER WIDESPREAD STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
MPH WILL DEVELOP AFTER 6 PM AND CONTINUE THROUGH THE EARLY MORNING
HOURS OF MONDAY.
LAT...LON 4210 8468 4233 8440 4277 8418 4277 8416
4207 8414 4208 8468
TIME...MOT...LOC 2206Z 235DEG 46KT 4278 8410 4239 8429
4220 8454
$$
MIC065-075-172215-
/O.CON.KGRR.SV.W.0075.000000T0000Z-131117T2215Z/
INGHAM MI-JACKSON MI-
508 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JACKSON AND EASTERN INGHAM COUNTIES UNTIL 515 PM EST...
AT 505 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEBBERVILLE TO MUNITH TO SPRING ARBOR...AND MOVING
NORTHEAST AT 55 MPH. THE STRONGEST STORM IN THE LINE WAS NEAR AND
JUST SOUTH OF WEBBERVILLE.
HAZARD...70 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... BROOKLYN...
WEBBERVILLE... STOCKBRIDGE... CLARK LAKE...
WATERLOO TWP... LIBERTY TWP... MICHIGAN CENTER...
VANDERCOOK LAKE... HORTON... NAPOLEON...
LEONI... MUNITH... PULASKI...
HANOVER... FITCHBURG... BUNKER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 4210 8468 4233 8440 4277 8418 4277 8416
4207 8414 4208 8468
TIME...MOT...LOC 2206Z 235DEG 46KT 4278 8410 4239 8429
4220 8454
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$076
WWUS53 KGRR 172217
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EST SUN NOV 17 2013
MIC065-075-172226-
/O.EXP.KGRR.SV.W.0075.000000T0000Z-131117T2215Z/
INGHAM MI-JACKSON MI-
517 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
EASTERN INGHAM COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
HOWEVER WIDESPREAD STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
MPH WILL DEVELOP AFTER 7 PM AND CONTINUE THROUGH THE EARLY MORNING
HOURS OF MONDAY.
LAT...LON 4210 8468 4233 8440 4277 8418 4277 8416
4207 8414 4208 8468
TIME...MOT...LOC 2208Z 235DEG 46KT 4279 8406 4240 8426
4221 8451
$$
MEADEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:50 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 17, 2:50 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
250 PM EST SUN NOV 17 2013
LATEST UPDATE...
MESOSCALE DISCUSSION/SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.MESOSCALE DISCUSSION...
ISSUED AT 231 PM EST SUN NOV 17 2013
SQUALL LINE MOVING INTO REGION OF SB CAPE AROUND 500 J/KG AND 0-1
KM SRH OF ABOUT 500 M2/S2. EXPECTING DAMAGING WIND GUSTS TO BE OUR
PRIMARY THREAT AT THIS TIME GIVEN THE CONGEALED NATURE OF THE
SQUALL LINE. A FEW TORNADOES ARE STILL POSSIBLE ALONG THIS LINE HOWEVER.
EFFECTIVE SHEAR OF 60+ KTS WILL HELP MAINTAIN THIS LINE FOR THE
NEXT SEVERAL HOURS. THIS IS ALSO SHOWN BY SPC'S DERECHO COMPOSITE
(PARAMETER OF 2). CRAVEN BROOKS SIG SEVERE DOES CONTINUE TO SHOW A
FAIRLY HIGH POTENTIAL WITH THIS LINE TO PRODUCE SOME SEVERE WIND
GUSTS.
&&
.SYNOPSIS...
ISSUED AT 231 PM EST SUN NOV 17 2013
A STORMY EVENING WILL GIVE WAY TO SOME LEFTOVER SHOWERS OVERNIGHT
BUT STRONG WINDS WILL CONTINUE. THE DAMAGING WIND THREAT WILL
REMAIN BEYOND THE THUNDERSTORM THREAT THIS EVENING. COLDER AIR
MOVES IN TOMORROW WITH A FEW SNOW SHOWERS POSSIBLE.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 231 PM EST SUN NOV 17 2013
NO MAJOR CHANGES TO GOING FORECAST. MAINTAINED HIGH WIND GUSTS
INTO THE OVERNIGHT HOURS WITH A GRADUAL DECREASE EXPECTED BY MID
TO LATE MORNING ON MONDAY. THE GREATEST IMPACT WEATHER WILL
CONTINUE TO BE THIS EVENING WITH THE SEVERE WEATHER THREAT
CONTINUING AT LEAST THROUGH EARLY EVENING (SEE MESOSCALE
DISCUSSION). SYNOPTIC WINDS CONTINUE TO RAMP UP THIS EVENING AND
TONIGHT WITH WIND GUSTS REACHING THE 50-60 MPH RANGE FOR ALL LAND
AREAS. THESE WINDS COULD BE DAMAGING AT TIMES AND POWER OUTAGES
WILL LIKELY OCCUR ACROSS PORTIONS OF SW LOWER MICHIGAN. SOME LAKE
EFFECT RAIN AND SNOW SHOWERS ARE POSSIBLE MONDAY BUT NO
SIGNIFICANT ACCUMULATIONS AND IMPACTS ARE EXPECTED FROM THIS ACTIVITY.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 231 PM EST SUN NOV 17 2013
NO CHANGES TO LONG TERM GIVEN THE SEVERE WEATHER THREAT THIS AFTERNOON.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY)
ISSUED AT 1200 PM EST SUN NOV 17 2013
WIDESPREAD MVFR/IFR CONDITIONS WILL CONTINUE THIS AFTERNOON. SEVERE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH HIGH WIND GUSTS ALONG
WITH POTENTIAL FOR HAIL AND EVEN A FEW TORNADOES. ONCE THIS MOVES
THROUGH...HIGH WIND THREAT CONTINUES WITH WIDESPREAD GUSTS OVER 40
MPH AND AS HIGH AS 60 MPH DURING THE EVENING. WINDS WILL START OUT
SOUTH EARLY THIS AFTERNOON...GO SOUTHWEST LATER THIS AFTERNOON AND
THEN WEST LATER TONIGHT.
&&
.MARINE...
ISSUED AT 231 PM EST SUN NOV 17 2013
STORM WARNING CONTINUES WITH THE WORST CONDITIONS COMING TONIGHT.
PEAK WAVE HEIGHTS OF 10-15 FEET ARE POSSIBLE ACROSS THE NEARSHORE
ZONES TONIGHT. A FEW WIND GUSTS TO 55 KTS ARE NOT IMPOSSIBLE. A
GRADUAL DECREASE IN WIND AND WAVE ACTIVITY IS EXPECTED MONDAY
ALTHOUGH GALES WILL STILL BE POSSIBLE.
&&
.HYDROLOGY...
ISSUED AT 231 PM EST SUN NOV 17 2013
STORM TOTAL RAINFALL WITH THIS EVENT WILL BE RANGING FROM 0.50
INCH AROUND JACKSON AND OUR SE FORECAST AREA TO AN INCH OR MORE
FROM GRAND RAPIDS TO THE NW. NOT EXPECTING THIS TO BE A FLASH
FLOODING OR EVEN AREAL FLOODING SITUATION GIVEN THE VERY FAST
NATURE OF THESE STORMS. LOCAL PONDING OF ROADS IS CERTAINLY
POSSIBLE GIVEN THE LEAVES THAT COULD BE CLOGGING DRAINS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING UNTIL 4 AM EST MONDAY FOR MIZ037>040-043>046-
050>052-056>059-064>067-071>074.
LM...STORM WARNING UNTIL 4 AM EST MONDAY FOR LMZ844>849.
&&
MESOSCALE...HOVING
SYNOPSIS...HOVING
SHORT TERM...HOVING
LONG TERM...HOVING
AVIATION...LAURENS
HYDROLOGY...HOVING
MARINE...HOVINGHazardous weather outlook, Nov 17, 12:10 PM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1210 PM EST SUN NOV 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-181115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1210 PM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE WEATHER TODAY AS A LINE OF SEVERE THUNDERSTORMS MOVES THROUGH BETWEEN 2 PM AND 6 PM. THE MAIN THREAT IS DAMAGING WINDS IN EXCESS OF 60 MPH BUT SOME OF THE STORMS COULD ALSO BRING TORNADOES AND LARGE HAIL. SIGNIFICANT LONG TRACKED TORNADOES ARE A POSSIBILITY. STORM MOVEMENT WILL BE FROM SOUTHWEST TO NORTHEAST AT 55 MPH. HEAVY DOWNPOURS WITH THE STORMS COULD ALSO CAUSE MINOR FLOODING. EVEN AFTER THE THUNDERSTORMS MOVE THROUGH...THE THREAT FOR HIGH WINDS WILL CONTINUE INTO TONIGHT WITH GUSTS TO 60 MPH POSSIBLE AS THE STRONG LOW PRESSURE CENTER SLOWLY MOVES AWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME LAKE EFFECT SNOW SHOWERS COULD IMPACT THE MONDAY MORNING COMMUTE...BUT THE SNOW IS NOT EXPECTED TO BE HEAVY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. LMZ844>849-181115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1210 PM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS LAKE MICHIGAN BETWEEN 1 PM AND 4 PM WITH HIGH WINDS...CLOUD TO WATER LIGHTING...AND HEAVY RAIN. SOME OF THE STORMS COULD BRING LARGE HAIL AND WATERSPOUTS. SOUTHWEST GALES TO 35 KNOTS WILL INCREASE TO STORM FORCE OF 50 KNOTS THIS AFTERNOON. SOUTHWEST STORM FORCE WINDS TO 55 KNOTS THIS EVENING WILL BACK TO THE WEST AND DECREASE TO GALES TO 40 KNOTS LATE TONIGHT. WAVES WILL INCREASE TO 5 TO 10 FEET THIS AFTERNOON AND UP TO 15 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL CONTINUE TO BE HAZARDOUS TO MARINERS INTO MONDAY NIGHT. OSTUNO MEADE
In the hours before
Local storm report, Nov 17, 3:55 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST SCHOOLCRAFT 42.12N 85.64W
11/17/2013 E60 MPH KALAMAZOO MI TRAINED SPOTTER
SMALL TREE BRANCHES DOWN AROUND WEST XY AVE
&&
JMAPLESLocal storm report, Nov 17, 3:59 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLOOD 5 SE GRAND RAPIDS 42.92N 85.60W
11/17/2013 KENT MI TRAINED SPOTTER
REPORT OF ABOUT 1 FOOT OF WATER OVER THE ROADWAY NEAR
WOODLAWN AND MEADOWBROOK
&&
JMAPLESLocal storm report, Nov 17, 4:00 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 2 NE COMSTOCK PARK 43.06N 85.65W
11/17/2013 M48 MPH KENT MI TRAINED SPOTTER
&&
JMAPLESLocal storm report, Nov 17, 4:02 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL NNE LAKE ODESSA 42.84N 85.24W
11/17/2013 E0.75 INCH IONIA MI TRAINED SPOTTER
SPOTTER ALSO ESTIMATED WIND AROUND 50 MPH
&&
JMAPLESLocal storm report, Nov 17, 4:03 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 N GREENVILLE 43.25N 85.27W
11/17/2013 E0.75 INCH MONTCALM MI TRAINED SPOTTER
ESTIMATED 50 MPH WIND. TREE LIMB AROUND 3 INCHES IN
DIAMATER DOWN.
&&
JMAPLESLocal storm report, Nov 17, 4:06 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
406 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG HARRISON 44.02N 84.80W
11/17/2013 CLARE MI EMERGENCY MNGR
SEVERAL TREES DOWN. REPORTS OF BLOCKED ROADWAYS. POWER
OUTAGES AS WELL
&&
JMAPLESThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:52 AM EST | Storm Warning | GRR | 24 hr | |
| Nov 17, 3:29 AM EST | High Wind Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 24 hr |
| Nov 17, 10:58 AM EST | River Flood Advisory | GRR | Ingham | 26 hr |
| Nov 17, 10:58 AM EST | River Flood Advisory | GRR | Barry | 35 hr |
| Nov 17, 12:32 PM EST | Special Marine Warning | GRR | 118 min | |
| Nov 17, 1:50 PM EST | Severe Thunderstorm Warning | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 55 min |
| Nov 17, 2:10 PM EST | Severe Thunderstorm Warning | GRR | Ottawa | 65 min |
| Nov 17, 2:27 PM EST | Special Marine Warning | GRR | 2 hr | |
| Nov 17, 2:28 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 62 min |
| Nov 17, 2:45 PM EST | Severe Thunderstorm Warning | GRR | Lake, Mecosta, Muskegon, Newaygo, Osceola | 45 min |
| Nov 17, 2:50 PM EST | Severe Thunderstorm Warning | GRR | Kent | 55 min |
| Nov 17, 2:51 PM EST | Tornado Warning | GRR | Muskegon, Newaygo | 24 min |
| Nov 17, 3:04 PM EST | Severe Thunderstorm Warning | GRR | Montcalm | 56 min |
| Nov 17, 3:26 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Van Buren | 64 min |
| Nov 17, 3:29 PM EST | Severe Thunderstorm Warning | GRR | Clare, Isabella, Mecosta, Osceola | 61 min |
| Nov 17, 3:32 PM EST | Severe Thunderstorm Warning | GRR | Ionia | 58 min |
| Nov 17, 3:54 PM EST | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 66 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | GRR | Calhoun, Eaton | 63 min |
| Nov 17, 4:02 PM EST | Severe Thunderstorm Warning | GRR | Clinton | 58 min |
| Nov 17, 4:07 PM EST | Areal Flood Advisory | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 11 hr |
| Nov 17, 4:21 PM EST | Areal Flood Advisory | GRR | Mecosta, Osceola | 6 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.